ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Mean magnetic field and noise cross-correlation in magnetohydrodynamic turbulence: results from a one-dimensional model

Basu, A and Bhattacharjee, JK and Ramaswamy, S (1999) Mean magnetic field and noise cross-correlation in magnetohydrodynamic turbulence: results from a one-dimensional model. In: European Physical Journal B, 9 (4). pp. 725-730.

[img]
Preview
PDF
springer6.pdf

Download (309Kb)

Abstract

We show that a recently proposed [J. Fleischer, P.H. Diamond, Phys. Rev. E 58, R2709 (1998)] one-dimensional Burgers-like model for magnetohydrodynamics (MHD) is in effect identical to existing models for drifting lines and sedimenting lattices. We use the model to demonstrate, contrary to claims in the literature, that the energy spectrum of MHD turbulence should be independent of mean magnetic field and that cross- correlations between the noise sources for the velocity and magnetic fields cannot change the structure of the equations under renormalisation. We comment on the scaling and the multiscaling properties of the stochastically forced version of the model.

Item Type: Journal Article
Additional Information: The copyright belongs to Springer Verlag.
Keywords: magnetic field;magnetohydrodynamic;turbulence;one dimensional model
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 14 Mar 2005
Last Modified: 19 Sep 2010 04:15
URI: http://eprints.iisc.ernet.in/id/eprint/1546

Actions (login required)

View Item View Item